How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr David Your Own Question
Dr David
Dr David, Doctor
Category: OB GYN
Satisfied Customers: 44844
Experience:  Experienced physican trained in ob-gyn and oncology
41363181
Type Your OB GYN Question Here...
Dr David is online now
A new question is answered every 9 seconds

I am going on vacation at the end of june and have my period

Customer Question

I am going on vacation at the end of june and have my period coming right around the first week of July. My next period is due June 4-8... I want to throw it back about a week and a half and have been prescribed nuvaring for a few weeks but hate that drug (and also have a 10 day worth of progesterone prescription). Is there any way to minimize the amt of time ii'm on hormones to push this back or do i have to do the full three weeks in, switch to a new one and take it out when I am ready to have the period?
Submitted: 1 year ago.
Category: OB GYN
Customer: replied 1 year ago.
additionally, if I have terrible side effects, what happens if I take out the nuvaring after just a week? How off will my cycle be?
Expert:  Dr David replied 1 year ago.
This is Dr. David
the best way to do this is to take birth control pills and skip the last week of triphasic birth control pills and start up a new pack on the 4th week.
do you have birth control pills to take?
Customer: replied 1 year ago.
I have a Nuvaring prescription but i was hoping not to be on them for 4 weeks... i lose sex drive on it and i'm worried about other side effects like mood swings and weight gain but it doesn't appear that there is another way to push this back.
Customer: replied 1 year ago.
the second part of my question is--what happens to my cycle if i put the ring in for a few weeks and it doesn't agree with me...does my period start right away or will it come as it was scheduled?
Expert:  Dr David replied 1 year ago.
I would ask your doctor for a course of triphasic birth control pills to use to help move your period
that will most likely cause less side effects than using the nuvaring.
if you use the ring for a few weeks and don't like it, and pull it out, it could change your period timing. it can be unpredictable if you pull it out after a few weeks. but most likely you will go back to your regular cycle days.
Customer: replied 1 year ago.
how soon after i take the nuvaring out would the period start? what's the absolute latest in my cycle should i take it to suppress the period? i am on day 5 of period right now.
Expert:  Dr David replied 1 year ago.
it is variable from patient to patients.
usually it starts in two to three weeks after you take out the nuvaring.